MAUDE Adverse Event Report: PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. PX SLIM DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIM045-A
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/17/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2016-00056.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils and a px slim delivery microcatheter (px slim).During the procedure, the physician deployed and detached three ruby coils into the aneurysm using the px slim.While attempting to deliver a new ruby coil into the patient, the physician had difficulty advancing the ruby coil out of the px slim and decided to remove the coil.While the ruby coil was being removed, it unintentionally detached inside the px slim.The ruby coil was contained in the px slim and both were safely removed from the patient.The procedure was completed using a new px slim and another manufacturer's devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The ruby coil was detached from the pusher assembly.The stretch resistant (sr) wire of the coil was fractured, and the proximal constraint sphere was missing.The distal tip of the coil was stuck inside the px slim.Evaluation of the returned devices revealed that the coil sr wire was fractured.This type of damage typically occurs due to improper handling during use.If the ruby coil is forcefully retracted against resistance, this type of damage may occur.The root cause of the resistance mentioned in the complaint could not be determined.Penumbra coils and catheters are 100% visually inspected during in-process inspection.Penumbra coils are 100% functionally tested during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the pma/510(k) was incorrectly reported on the initial mfr report and is being corrected on this follow-up # 2 mfr report.

Brand Name
PX SLIM DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5367296
Report Number3005168196-2016-00057
Device Sequence Number18891170
Product Code DQY
UDI-Device Identifier00814548016405
UDI-Public00814548016405
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K100826
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Followup,Followup
Report Date (Section B) 12/17/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/31/2018
Device Catalogue NumberPXSLIM045-A
Device Lot NumberF65496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2016
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
02/23/2016
Initial Report FDA Received Date01/14/2016
Supplement Report FDA Received Date03/07/2016
09/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1